For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Heading south Go to previous topic Go to next topic Go to higher level

By lynn On 2009.08.06 20:59
My hubby is really heading south cognitively. For no apparent medical reason he's gone from putting his meds together at night and taking them independently to making mistakes in making them up for the next day and taking them way too early or too late. today, I needed to be somewhere at 5:00 which is his med time. Before I left I told him he needed to take his 5:00 pills at 5:00, brought him the pills and water and set a large kitchen timer to go off at 5:00. I left at 4:40. When I returned, I could tell he was having mobility issues, I said when did you take your meds. He said around 6:15. I asked him why he didn't take them when the timer went off. He said he didn't hear it. Well it was 5 feet from him when I left but I later determined he left the room and went back to his bedroom. This is about the 4th time this week that there have been problems like this. I now know that I must administer his meds. Just last week, he was O.K.

By MaryNJ On 2009.08.07 09:19
Is it possible that b/c he's not been taking his meds right, its impacting his cognitive ability? I hope that he's doing better.

By WitsEnd On 2009.08.07 09:50
I am so sorry. I know how scarey these types of things are. I too hope that if you manage the meds for him that things will get better. God bless.

By caregivermary On 2009.08.07 11:15
lynn,

I started managing my husb's meds about 3 yrs ago and he did improve. My dispensing business is open once every week.

By MaryNJ On 2009.08.07 12:22
what about if the PWP is alone? Who would dispense meds in such a case?

By WitsEnd On 2009.08.07 13:33
Unfortunately once PD reaches a certain stage when cognitive issues are involved, being alone isn't an option.

By annwood On 2009.08.07 14:12
Unfortunately you are correct. In the later stages and with cognitive issues a PD pt can't be left alone. In my husband's case he couldn't even be left alone in a room. He could not have taken his meds even if they were set out beside him.

By lynn On 2009.08.07 14:24
My husband started on an anti-anxiety med klonapin last week at bedtime. I'm wondering if this could have caused the change so tonight I'm quartering his pill instead of halving it. Now this might bring back his obsessions with the mucous in his mouth but it's worth a try. I've also been changing the sheets every morning since he started taking the klonapin but I'd still prefer to do that than not get any sleep.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you